Illinois, 2019Hail and Damaging Winds in Illinois, June 21, 2019
June 21, 2019 · NWS LSX · 9 events in 6 counties and zones
An MCS that developed over southern Nebraska/northern Kansas tracked to the east southeast across the forecast area. There were numerous reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS that developed over southern Nebraska/northern Kansas tracked to the east southeast across the forecast area. There were numerous reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 21, 4:51 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 4:51 AM CST, 4 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CDT Fri Jun 21 2019
.SHORT TERM... (Through Late Tonight)
Issued at 245 AM CDT Fri Jun 21 2019
An MCS over southern Nebraska and northern Kansas will move eastward
into northeast MO later this morning, likely after 15Z. Although it
should be gradually weakening by this time, there may still be the
potential for strong wind gusts. At the same time isolated to
scattered convection will develop across central and southeast MO
just ahead of a warm front which will be advancing northeastward
through our forecast area today. The MCS will continue to move
eastward through west central IL early this afternoon with new
convection likely developing along the outflow boundary extending
southwest of the MCS this afternoon as the atmosphere becomes quite
unstable after passage of the warm front as the surface dewpoints
continue to rise. The only limiting factor for the development of
additional convection this afternoon into this evening is the warm
mid level temperatures as an upper level ridge develops over MO with
700 mb temperatures rising to around 12-14 degrees C. High
temperatures will be warmer today, particularly across central and
southeast MO. Another nocturnal MCS is possible across northeast MO
and west central IL later tonight, along and north of a warm front
extending from northern MO southeast into southern IL, and on the
northern and eastern periphery of the mid level cap. Warmer low
temperatures can be expected tonight, especially across central and
southeast MO due to southerly surface winds along with relatively
high surface dew points.
GKS
.LONG TERM... (Saturday through Thursday)
Issued at 245 AM CDT Fri Jun 21 2019
Focus at the beginning of this period will be temperatures and
resultant heat index values.
Upper ridge builds into the region with deep SW flow over the
region. Models have another round of storms tonight that linger into
Sat morning, mainly across northern portions of the CWA. Exactly
what happens beyond this is less certain. Convection could push the
effective boundary south of the region, or potentially leave a
boundary through the middle of the CWA. Any convective debris should
clear by the afternoon, but a fair amount of CU may develop during
the afternoon hours. Any residual outflow boundary would likely help
dewpoints pool along the boundary. Areas of more insolation should
help lower dewpoints as deeper mixing occurs. In addition to the
dewpoint questions are the issues with temperatures. A major factor
will be any outflow boundary in addition to convection developing in
the afternoon. Generally went with a temp forecast above the median
value, resulting in heat index values around 100 degrees mainly
through central portions of the CWA.
Best chances for precip remain Sat night and Sun as an upper trof
and a number of s/w approach the region. PoPs may need to be raised
for Mon as well, but this will depend upon development of any
surface wave with this system. Upper level flow will become more
zonal through Wed before some weak ridging builds into the area.
Will keep low PoPs thru the remainder of the period with enough
moisture and instability for a threat of storms, but little in the
way to focus convection.
Expect temps to be cooler thru Tues with lower heights across the
region, then warming into the upper 80s around 90 thru the end of
the period as heights rise across the region.
Tilly
&&
.AVIATION... (For the 12z TAFs through 12z Saturday Morning)
Issued at 515 AM CDT Fri Jun 21 2019
A line of thunderstorms across northwest MO and northeast KS may
move east-southeastward into UIN and COU later this morning.
Although these storms may dissipate before getting to the St
Louis metro area there may still be scattered storms redeveloping
this afternoon along a boundary left over from this storm complex
or along a warm front shifting northeastward through our area. Low
level, MVFR cloudiness may develop later this morning and this
afternoon at the taf sites. Southeasterly surface winds will
continue in UIN through the period, but veer around to a southerly
direction by late tonight in COU and the St Louis metro area.
SPECIFICS FOR KSTL: An east-southeastward moving line of
thunderstorms across northwest MO and northeast KS may dissipate
before getting to STL, but there may still be scattered storms
redeveloping this afternoon along a boundary left over from this
storm complex or along a warm front shifting northeastward through
our area. Low level, MVFR cloudiness may develop by this
afternoon. Southeasterly surface winds will veer around to a
southerly direction by late tonight.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 86 75 92 75 / 30 30 20 30
Quincy 80 70 87 71 / 70 60 40 50
Columbia 86 73 90 71 / 30 30 20 60
Jefferson City 88 74 91 71 / 30 30 20 60
Salem 83 71 88 72 / 40 40 40 30
Farmington 85 73 90 71 / 30 20 20 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 21, 2:50 AM CST, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
350 AM CDT Fri Jun 21 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
350 AM CDT Fri Jun 21 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Thunderstorms are likely across northeast Missouri and west central
Illinois with a chance of thunderstorms across central and southeast
Missouri and southwest Illinois. Some storms may be severe today and
this evening with the primary threat being damaging winds and large
hail.
Major river flooding is ongoing along parts of the Mississippi
and Illinois Rivers.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance of thunderstorms for parts of the area each day
from Saturday through Thursday.
Heat index values values are forecast to be around 100 Saturday
afternoon over parts of central and southeast Missouri as well as
southwest Illinois.
Major river flooding is forecast to continue along parts of the
Mississippi and Illinois Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
GKS
In the hours before
Local storm report, Jun 21, 9:09 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG 2 SE COLUMBIA 38.94N 92.31W
06/21/2019 BOONE MO COUNTY OFFICIAL
6 INCH TREE KNOCKED OVER A ROADWAY IN S
CENTRAL COLUMBIA.
&&
MBLocal storm report, Jun 21, 9:15 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND DMG MONROE CITY 39.65N 91.74W
06/21/2019 MONROE MO LAW ENFORCEMENT
POWER LINES DOWN AT KENDRICK MOBILE HOME
PARK.
&&
MRBLocal storm report, Jun 21, 9:21 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL PALMYRA 39.80N 91.53W
06/21/2019 E0.25 INCH MARION MO 911 CALL CENTER
&&
JPGLocal storm report, Jun 21, 9:22 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM LIGHTNING 1 W HALLSVILLE 39.12N 92.24W
06/21/2019 BOONE MO 911 CALL CENTER
LIGHTNING STRUCK A HOUSE JUST WEST OF
HALLSVILLE.
&&
JPGLocal storm report, Jun 21, 9:24 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM HAIL 3 N COLUMBIA 38.97N 92.33W
06/21/2019 M0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBLocal storm report, Jun 21, 9:25 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 2 NE COLUMBIA 38.97N 92.30W
06/21/2019 E0.25 INCH BOONE MO PUBLIC
PEA SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBThunderstorm Wind, Adams
- When
- June 21, 9:26 AM CST
- Where
- Adams County, Quincy
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.930, -91.400
Thunderstorm winds blew down a large tree at the intersection of 22nd Street and Washington Street.
Thunderstorm Wind, Pike
- When
- June 21, 9:40 AM CST
- Where
- Pike County, 0.51 mi NNE of New Canton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.637, -91.096
Thunderstorm winds blew down several trees and power lines around town.
Hail, Pike
- When
- June 21, 9:59 AM CST
- Where
- Pike County, Pittsfield
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.600, -90.820
Thunderstorm Wind, Pike
- When
- June 21, 9:59 AM CST
- Where
- Pike County, Pittsfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 39.600, -90.820
Thunderstorm Wind, Macoupin
- When
- June 21, 11:06 AM CST to 11:15 AM CST
- Where
- Macoupin County, 3.4 mi NW of Nilwood to 0.24 mi NW of Atwater
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.438, -89.861
Thunderstorm winds blew down several large trees. Just northwest of Nilwood, an 18 to 24 inch diameter tree was snapped off at the base. In Atwater, a mature pine tree was uprooted.
Thunderstorm Wind, Montgomery
- When
- June 21, 11:30 AM CST
- Where
- Montgomery County, Litchfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.180, -89.650
Thunderstorm winds blew down numerous large tree limbs.
Thunderstorm Wind, St. Clair
- When
- June 21, 11:45 AM CST
- Where
- St. Clair County, 0.43 mi NNE of Caseyville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.636, -90.027
Thunderstorm Wind, Marion
- When
- June 21, 12:42 PM CST to 12:43 PM CST
- Where
- Marion County, 0.16 mi WSW of Centralia to 0.81 mi ESE of Centralia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.529, -89.133
Thunderstorm winds blew down several large trees around town as well as numerous tree limbs.
Thunderstorm Wind, St. Clair
- When
- June 21, 12:55 PM CST
- Where
- St. Clair County, 3.17 mi S of Lenzburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.234, -89.816
Thunderstorm winds blew down a tree onto Marissa Township Line Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Colorado, June 21, 20192 deaths · 2 events
- Tornadoes and Hail in Kentucky, June 21, 20191 death · $585,000 · EF1 · 31 events
- Flash Flooding and Hail in Missouri, June 21 to 24, 20191 death · $1.4 million · 1 in hail · 33 events
- Hail and Damaging Winds in Missouri, June 21, 20191 death · 2 injured · $309,000 · 65 kt wind · 11 events
- Flash Flooding and Damaging Winds in Illinois, June 21, 20191 death · 2 injured · $202,000 · 65 kt wind · 12 events
- Tornadoes and Hail in Tennessee, June 21, 20192 injured · $918,000 · EF1 · 84 events
- Dust Devil in New Mexico, June 21, 201920 injured · $10,000 · 1 event
- Tornadoes and Flash Flood in Kentucky, June 21, 2019$1.4 million · EF1 · 31 events
- Hail and Damaging Winds in Georgia, June 21 to 22, 2019$635,000 · 1.5 in hail · 54 events
- Damaging Winds in Tennessee, June 21, 2019$215,000 · 65 kt wind · 13 events
- Damaging Winds in Kentucky, June 21, 2019$114,000 · 55 kt wind · 7 events
- Damaging Winds in Alabama, June 21, 20191 injured · $9,000 · 52 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842286, 842287, 842288, 842289, 842349, 842350, 842357, 842365, 842364.